Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2016, 4:04 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 13, 2016, 4:34 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lycoming County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:15 PM EDT | TSTM WND DMG | Hillsgrove, PA | NUMEROUS TREES DOWN IN HILLSGROVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
109
WUUS51 KCTP 132004
SVRCTP
PAC081-113-132100-
/O.NEW.KCTP.SV.W.0071.160813T2004Z-160813T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT.
* AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KETTLE CREEK
GORGE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHUNK...MUNCY VALLEY...KETTLE CREEK GORGE...LINCOLN FALLS...
DUSHORE...FORKSVILLE...LAPORTE...PICTURE ROCKS...
HILLSGROVE AND EAGLES MERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 7623 4137 7629 4126 7671 4159 7687
4160 7685 4158 7674 4154 7622
TIME...MOT...LOC 2003Z 197DEG 41KT 4147 7673
HAIL...1.00IN
WIND...60MPH
$$
MARTIN1 follow-up statement
917
WWUS51 KCTP 132034
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT SAT AUG 13 2016
PAC081-113-132042-
/O.CAN.KCTP.SV.W.0071.000000T0000Z-160813T2100Z/
SULLIVAN PA-LYCOMING PA-
434 PM EDT SAT AUG 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN AND NORTHEASTERN
LYCOMING COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
ACROSS NORTHERN SULLIVAN COUNTY. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4151 7623 4137 7629 4126 7671 4159 7687
4160 7685 4158 7674 4154 7622
TIME...MOT...LOC 2030Z 197DEG 41KT 4179 7660
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:20 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 13, 3:20 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service State College PA 320 PM EDT SAT AUG 13 2016 .SYNOPSIS... Hot and Humid weather will persist across Central Pennsylvania through Sunday. Warm and muggy overnight tonight followed by Excessive heat conditions again in the lower to middle Susquehanna Valley again on Sunday. Heat indices of 100 to 108 degrees are expected during the afternoon and early evening.The heat and humidity will continue to support scattered thunderstorms. Storms may produce frequent lightning and heavy rainfall with the risk for some localized flooding. && .NEAR TERM /THROUGH TONIGHT/... Scattered storms across the region this afternoon with dew points in the in 70s. Heat indices were in the 100 to 105 range over the Lower and middle Susquehanna Valley until some locations saw temperatures drop from thunderstorms. Muggy conditions again tonight. High Dew point temperatures continue in the 70s. Little relief for those without AC tonight. Convective allowing models continue isolated to scattered convection though about 06z. With the high humidity, there has been a lot of cloud to ground lightning strikes with these storms. Very weak frontal boundary to drop southeast from the Great Lakes washes out. Still it may be helping to keep some of the convection going. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... General pattern continues with the upper level ridge off the Southeast Coast and a trough over the Upper MS Valley. A warm humid southwest flow continues into PA with short-waves moving through. Hence the hot muggy pattern with scattered thunderstorms will continue. Excessive heat warning for the Lower Susq Valley to Harrisburg continues with a Heat Advisory for counties surrounding that up to Williamsburg and west out to Franklin County. With the washed out frontal boundary and high PWs there remains a concern for heavy rain and localized flooding if storms stall or multiple storms move across the same location. && .LONG TERM /MONDAY THROUGH SATURDAY/... Storms will be more isolated Monday with weak ridging over the area. Heavy downpours still possible in storms but lower chances than Sunday. Dew points will be about 5 to 10 degrees lower and high temperatures will not be in the 80s and hence the heat indices will not be as high. Should feel a bit more comfortable for people. Warm front returns Tuesday with another short-wave moving northeast out of the Ohio Valley. Likely to see scattered thunderstorms across central PA with warm and humid conditions back. High temperatures will not be as high as the last few days though. Scattered showers and thunderstorms possible each day from Wednesday into Saturday with Friday having the lowest chances. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... scattered thunderstorms across the region with local heavy rain and gusty winds producing brief IFR condition. Outside of storms it is generally VFR. Storms will diminish overnight but isolated storms are still possible. Some areas of light fog and haze is likely overnight particularly in areas that recieved a good rain. Sunday looks to be a repeat. A cold front could bring drier air in by late Monday, which would decrease the chance of convection by then. Outlook... Fri-Mon...Localized restrictions in scattered to numerous mainly afternoon shra/tsra. Tue...Patchy fog possible early...otherwise mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053- 056-058-063-064. Excessive Heat Warning until 6 PM EDT Sunday for PAZ057-059- 065-066. && SYNOPSIS...Watson NEAR TERM...Watson SHORT TERM...Watson/Lambert LONG TERM...Watson/Lambert AVIATION...Watson/RXR
Hazardous weather outlook, Aug 13, 10:10 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 AM EDT SAT AUG 13 2016 PAZ028-036-056-058-063-064-141415- JUNIATA-FRANKLIN-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS- 1010 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY AND TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ004>006-010-011-017-037-141415- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 1010 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY INTO TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ057-059-065-066-141415- DAUPHIN-LEBANON-YORK-LANCASTER- 1010 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATE TODAY INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN LATE SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ046-049>053-141415- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1010 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATER TODAY INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV PAZ012-018-019-024>027-033>035-041-042-045-141415- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON- 1010 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THROUGHOUT THE VALLEYS AND LARGER TOWNS AND CITIES THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING LATE THIS AFTERNOON INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO CTP.STORMREPORTS@NOAA.GOV
In the hours before
Special weather statement, Aug 13, 2:12 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT AUG 13 2016
PAZ037-041-131845-
TIOGA PA-NORTHERN LYCOMING PA-
212 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA AND LYCOMING
COUNTIES UNTIL 245 PM EDT...
AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LITTLE PINE STATE PARK...MOVING NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RALSTON...LITTLE PINE STATE PARK...TROUT RUN...ENGLISH CENTER...
ARNOT...BUTTONWOOD...SALLADASBURG...LIBERTY AND SKI SAWMILL SKI AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4169 7712 4150 7686 4128 7718 4126 7723
4132 7734 4143 7744
TIME...MOT...LOC 1812Z 224DEG 20KT 4137 7729
RXRSpecial weather statement, Aug 13, 2:26 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT SAT AUG 13 2016
PAZ019-026>028-036-049-050-056-063-131915-
UNION PA-MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-SOUTHERN CENTRE PA-
HUNTINGDON PA-SNYDER PA-FRANKLIN PA-PERRY PA-
226 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 225 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM MILLHEIM TO NEAR EAST WATERFORD TO NEAR ROCKHILL
FURNACE. MOVEMENT WAS NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...LEWISTOWN...MIFFLINBURG...SELINSGROVE...
SPRUCE RUN RESERVOIR...COLONEL DENNING STATE PARK...AARONSBURG...
SHERMANSDALE...WINFIELD...ALLENWOOD...REEDSVILLE...LINNTOWN...
POE VALLEY STATE PARK...YEAGERTOWN...
SNYDER-MIDDLESWARTH STATE PARK...NEWPORT...NEW BUFFALO...
BEAVER SPRINGS...MILLHEIM AND REBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4013 7804 4013 7807 4036 7769 4092 7754
4098 7740 4104 7715 4107 7714 4109 7698
4115 7696 4114 7690 4105 7685 4095 7688
4088 7680 4080 7685 4071 7686 4057 7699
4047 7695 4038 7702 4012 7732 4007 7773
TIME...MOT...LOC 1825Z 245DEG 24KT 4089 7747 4034 7757 4016 7793
RXRSpecial weather statement, Aug 13, 2:34 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
234 PM EDT SAT AUG 13 2016
PAZ059-066-131915-
LANCASTER PA-LEBANON PA-
234 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANHEIM...MOVING NORTHEAST AT 15 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MANHEIM...CORNWALL...KLEINFELTERSVILLE...RICHLAND...SCHAEFFERSTOWN...
BRICKERVILLE...NEWMANSTOWN...PENRYN...MOUNT GRETNA HEIGHTS...MOUNT
GRETNA...MYERSTOWN...LITITZ AND MOUNT JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4011 7638 4011 7648 4021 7651 4039 7628
4037 7623 4036 7620 4030 7613
TIME...MOT...LOC 1834Z 214DEG 13KT 4018 7642
RXRSpecial weather statement, Aug 13, 3:12 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT SAT AUG 13 2016
PAZ041-046-049>052-132000-
UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
SNYDER PA-NORTHUMBERLAND PA-
312 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 310 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM ELIMSPORT TO VICKSBURG TO NEAR RICHFIELD.
MOVEMENT WAS NORTHEAST AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NORTHUMBERLAND...LEWISBURG...MILTON...SHAMOKIN...SUNBURY...
DANVILLE...MONTOURSVILLE...MIFFLINBURG...SELINSGROVE...
WILLIAMSPORT...MARSHALLTON...RIVERSIDE...SPRUCE RUN RESERVOIR...
HUGHESVILLE...DELAWARE RUN...WINFIELD...ELIMSPORT...ALLENWOOD...
LINNTOWN AND ELYSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4077 7651 4066 7701 4069 7711 4068 7721
4089 7709 4118 7713 4144 7676 4139 7672
4131 7660 4130 7655 4121 7652 4116 7659
4116 7664 4106 7662 4105 7657 4100 7656
4096 7651 4088 7653 4088 7651
TIME...MOT...LOC 1910Z 228DEG 34KT 4111 7704 4094 7702 4069 7718
RXRSpecial weather statement, Aug 13, 3:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT SAT AUG 13 2016
PAZ036-056-057-063-064-132000-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-FRANKLIN PA-PERRY PA-
317 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 316 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR NEWPORT TO NEAR ST. THOMAS. MOVEMENT WAS
NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...CARLISLE...MECHANICSBURG...ENOLA...SHIPPENSBURG...
WALNUT BOTTOM...COLONEL DENNING STATE PARK...SHERMANSDALE...
WERTZVILLE...NEWPORT...NEW BUFFALO...ROXBURY...NEW BLOOMFIELD...
GUILFORD...ELIZABETHVILLE...MARYSVILLE...UPPER STRASBURG...
SCHLUSSER...MARION AND NEW KINGSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3981 7796 4054 7724 4056 7717 4058 7718
4060 7702 4063 7696 4061 7692 4061 7689
4063 7681 4065 7680 4064 7679 4066 7672
4063 7665 4012 7707 4007 7713 4006 7712
3990 7725
TIME...MOT...LOC 1916Z 244DEG 22KT 4049 7720 3990 7783
RXRSpecial weather statement, Aug 13, 3:43 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT SAT AUG 13 2016
PAZ041-042-046-051-052-132030-
MONTOUR PA-SULLIVAN PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-
343 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SULLIVAN...
NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHUNK TO WATSONTOWN. MOVEMENT WAS NORTHEAST
AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MUNCY...BARBOURS...BIGGERTOWN...HUGHESVILLE...DELAWARE RUN...
MONTGOMERY...EXCHANGE...SHUNK...LAIRDSVILLE...MUNCY VALLEY...
KETTLE CREEK GORGE...WATSONTOWN...LINCOLN FALLS...TURBOTVILLE...
LAPORTE...MCEWENSVILLE...PICTURE ROCKS...HILLSGROVE...
DUSHORE AND FORKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4155 7633 4132 7639 4115 7660 4116 7664
4113 7663 4105 7686 4107 7686 4112 7690
4160 7687
TIME...MOT...LOC 1942Z 212DEG 28KT 4152 7678 4109 7683
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:06 PM EDT | Special Weather Statement | CTP | McKean | 69 min |
| Aug 12, 9:03 PM EDT | Special Weather Statement | CTP | Potter | 57 min |
| Aug 13, 12:33 AM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Aug 13, 11:42 AM EDT | Special Weather Statement | CTP | Cambria | 33 min |
| Aug 13, 1:05 PM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| Aug 13, 1:16 PM EDT | Special Weather Statement | CTP | Centre | 44 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 46 min |
| Aug 13, 1:49 PM EDT | Special Weather Statement | CTP | Mifflin | 41 min |
| Aug 13, 1:56 PM EDT | Special Weather Statement | CTP | Lebanon | 49 min |
| Aug 13, 2:12 PM EDT | Special Weather Statement | CTP | Lycoming | 33 min |
| Aug 13, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 42 min |
| Aug 13, 2:26 PM EDT | Special Weather Statement | CTP | Juniata, Perry, Snyder, Union | 49 min |
| Aug 13, 2:34 PM EDT | Special Weather Statement | CTP | Lebanon | 41 min |
| Aug 13, 3:12 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder, Union | 48 min |
| Aug 13, 3:17 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Perry | 43 min |
| Aug 13, 3:43 PM EDT | Special Weather Statement | CTP | Sullivan | 47 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | CTP | York | 56 min |
| Aug 13, 4:38 PM EDT | Special Weather Statement | CTP | Potter | 22 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield | 32 min |
| Aug 13, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Aug 13, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 54 min |
| Aug 13, 6:25 PM EDT | Special Weather Statement | CTP | Schuylkill | 50 min |
| Aug 13, 7:00 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan, Tioga | 45 min |
| Aug 13, 7:13 PM EDT | Special Weather Statement | CTP | McKean | 47 min |
| Aug 13, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 60 min |
| Aug 13, 7:35 PM EDT | Special Weather Statement | CTP | Franklin | 55 min |
| Aug 13, 7:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.